MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXTRACTOR ADAPTER; HIP INSTRUMENT

ZIMMER BIOMET, INC. EXTRACTOR ADAPTER; HIP INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 574201085 ¿ avenir stem ¿ 3102389.The product is in process of being returned to zimmer biomet for the investigation.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a right hip revision, the surgeon was attempting to remove the stem when the connecting bolt for the slap hammer sheared off.The stem was not able to be removed and the broken piece of the instrument remained in the wound.The surgeon decided to leave the stem implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6 visual examination of the returned product identified it is confirmed that the thread is fractured and partly missing.The part also shows wear and damage.Additionally, the device was submitted for further analysis.Analysis determined the fracture revealed river lines artifacts all flowing in one direction towards a suspected hinge at its edge, suggesting a bending overload mode of fracture.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: multiple attempts made to explant the stem with a backslap hammer and osteotomes, stem well fixed and unable to be removed, surgeon elected to leave the stem rather than eto.At this point, the back slapping attachments broke off in the stem with only the threads being full of the metal of the extraction device and no prominent portion of the back slapper to be grasped in order to be removed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
EXTRACTOR ADAPTER
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16408426
Report Number0001822565-2023-00421
Device Sequence Number6326886
Product Code LZO
UDI-Device Identifier00889024509825
UDI-Public(01)00889024509825(10)64666143
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number574777110
Device Lot Number64666143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale